MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PLATINUM PLUS; WIRE, GUIDE, CATHETER
Model Number 39895
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that guidewire tip detachment and un-retrieved device fragment occurred.During a cardiomems implant procedure, a 018/260cm platinum plus guidewire was used and positioned.However, it was noted that the tip of the guidewire was pointing back down the length of the wire rather than down the arterial branch.When the guidewire was pulled back into the cardiomems delivery catheter the distal 3cm of the guidewire sheared off and remained in the patient.The procedure was completed with this device.Heparin was administered and the patient was retained overnight for observation.No further patient complications were reported.The patient was discharged the following day.
 
Event or Problem Description
It was reported that guidewire detachment occurred, requiring intervention.A non-boston scientific (bsc) product was advanced for implant.During the procedure, a 018/260 platinum plus guidewire broke inside the patient.The size of the piece was approximately 5mm in length.The break was noticed after sensor deployment as the physician was removing the wire and delivery catheter from the patient.A snare was used to remove the broken piece.There were no adverse consequences to the patient and no additional intervention required.
 
Additional Manufacturer Narrative
B5.Event description, d.Suspect medical device, e.Initial reporter, and h6.Patient, impact and device codes were updated per additional information.

Brand Name
PLATINUM PLUS
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15421846
Report Number2124215-2022-33474
Device Sequence Number6526335
Product Code DQX
UDI-Device Identifier08714729326212
UDI-Public08714729326212
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K935997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2025
Device Model Number39895
Device Catalogue Number39895
Device Lot Number0029321276
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/23/2022
Supplement Date Received by Manufacturer09/02/2022
Initial Report FDA Received Date09/14/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown